MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 MBT REV TIBIAL BROACH 29 MM; KNEE INSTRUMENT : BROACHES

DEPUY ORTHOPAEDICS, INC. 1818910 MBT REV TIBIAL BROACH 29 MM; KNEE INSTRUMENT : BROACHES
Catalog Number 217863109
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Rev.G) for instruments of this system as there is a rubber-o-ring in the instrument so that the trial stem will have a tight fit.Because of this the instrument is difficult to clean.The given ref is an example.No surgery delay, no adverse consequences for patient reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the complaint was received into the company with the following comment: customer is requesting a reprocessing instruction (in addition to ifu-0902-00-836 rev.G) for instruments of this system as there is a rubber-o-ring in the instrument so that the trial stem will have a tight fit.Because of this the instrument is difficult to clean.The given ref is an example.No surgery delay, no adverse consequences for patient reported.The request was forwarded on to our research & design team for their comments.The r & d teams response was as follows: the reprocessing instructions for the mbt revision tibial broach are ifu-0902-00-836 rev g.Within the ifu, it is stated that if areas are difficult to inspect visually, check for blood by immersing or flushing the instrument in a 3% hydrogen peroxide solution.If bubbling is observed, blood is present.Rinse instruments for a minimum of 1 minute with warm, 30°c ¿ 40°c (85°f ¿ 104°f), tap water after using hydrogen peroxide solution.If soil is still present, re-clean the instrument.The mbt revision tibial broach has completed a cleaning validation to validate that this instrument can be cleaned in accordance with the ifu.This validation includes the challenging feature of the o-ring on the internal surface of the device.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MBT REV TIBIAL BROACH 29 MM
Common Device Name
KNEE INSTRUMENT : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8475931
Report Number1818910-2019-89444
Device Sequence Number19211326
Product Code HTQ
UDI-Device Identifier10603295096078
UDI-Public10603295096078
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1